Discussions that mention flomax

Drug Interactions / Side Effects board


tracey louise:

You're taking a beta blocker, an antidepressant, two anti-arrythmics, and aspirin. Such mixtures are not uncommon.

I assume you're aware of the possible side effects of the various meds you're on. Amiodarone has several possible undesirable side effects, including damage to the thyroid, liver, and lungs. (I presume that you have atrial fibrillation to be taking this one.)

Aspirin, of course, can cause stomach bleeding in some people.

Don't know of any particular interactions among the meds you've listed, but that doesn't mean that such interactions don't exist.

Many years ago after a bout of afib, my doctor put me on quinidine in addition to the digoxin I was already taking. Quinidine potentiates digoxin, as I learned after spending a miserable very sick week flat on my back wondering what had hit me. Near digitalis poisoning is what had hit me. Finally got that straightened out but it was strong instruction that drug interaction is something to be feared in the acute sense.

I take a strong mixture of meds: Lipitor, Vasotec (ACE inhibitor), Norvasc (calcium channel blocker) warfarin (blood thinner), potassium, Lexapro, Asacol, Flomax, and for controlling afib, Betapace (sotalol HCl). These are heart, choloresterol and blood pressure medicines interspersed with medicines for other things. I've taken most of these for many years. I attribute my living very happily to the ripe old age of 78 (30 years post severe heart attack) to the medicines and surgeries that have only been available over the past half century or so.

I don't worry too much about the potential interactions, because there are no acute symptoms such as I experienced with quinidine/digoxin, or the slowing of my heart to 30 bpm that one beta blocker caused. I think interactions tend to show themselves in acute rather than long term effects.

Just my two cents.

Regards,
Bill